MAUDE Adverse Event Report: Impulse Dynamics USA, Inc. OPTIMIZER Smart Mini; Implantable Pulse Generator

Impulse Dynamics USA, Inc. OPTIMIZER Smart Mini; Implantable Pulse Generator
Model Number CCM X11
Medical Device Problem Code Failure to Charge (1085)
Health Effect - Clinical Code Twiddlers Syndrome (4563)
Date of Event 10/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A patient implanted with an osm ipg presented for a pocket revision and lead reposition due to twiddlers.Lead repositioning was accomplished and the pocket was revised.Post-implant communication with the device was unachievable and the physician felt it was most likely due to her having not charged the device for a few weeks.The physician advised the patient to charge the ipg overnight, but the next day, the hospital np advised the impulse dynamics field representative that the patient was unable to charge as planned.The rep began trying to charge the device by repositioning the charger antennae and interrogate the device with the intelio.The device was unable to be charged and interrogated, and was replaced the next day.The explanted ipg was decontaminated at an approved decontamination facility and was returned to impulse dynamics usa for evaluation.It was not possible to interrogate the device.The can was opened, and the operation of the circuit was observed.The power rail was correct, indicating intact fuse and sufficient battery voltage.Both microcontrollers were observed to be executing.The communication lines between the telemetry microcontroller and the radio module indicated that the microcontroller was attempting to communicate with the radio, but it was not responding to those attempts.A power on reset was forced, after which the device communicated normally.It was found in down_mics_initchip_failed.It was successfully reset, the removed can portion was replaced and held in place with tape, and the unit passed the aets testing.This reinitialization error caused by the zarlink communication chip was addressed as part of a subsequent firmware update approved by fda (p180036/s037).

Brand Name
OPTIMIZER Smart Mini
Common Device Name
Implantable Pulse Generator
Manufacturer (Section D)
Impulse Dynamics USA, Inc.
401 route 73 n
bldg 50, ste 100
marlton NJ 08053
Manufacturer Contact
christian toto
401 route 73 n
bldg 50, ste 100
marlton, NJ 08053
+1(856)434-7921
MDR Report Key50258147
Report Number3012563838-2026-00044
Device Sequence Number10125056
Product Code QFV
UDI-Device Identifier00810003380098
UDI-Public00810003380098
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P180036/S007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 08/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date06/03/2023
Device Model NumberCCM X11
Device Catalogue Number10-B501-3-XX
Device Lot NumberH4681
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/24/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale